Essay about Chapter 29 Nursing Management Obstructive Pulmonary Disease
1. The nurse teaches a patient with chronic bronchitis about a new prescription for Advair
Diskus (combined fluticasone and salmeterol). Which action by the patient would indicate to the nurse that teaching about medication administration has been successful?
a. The patient shakes the device before use.
b. The patient attaches a spacer to the Diskus.
c. The patient rapidly inhales the medication.
d. The patient performs huff coughing after inhalation.
The patient should inhale the medication rapidly. Otherwise the dry particles will stick to the tongue and oral mucosa and not get inhaled into the lungs. Advair Diskus is a dry powder
inhaler; …show more content…
patient indicates that teaching was successful?
a. The patient inhales rapidly through the peak flow meter mouthpiece.
b. The patient takes montelukast (Singulair) for peak flows in the red zone.
c. The patient calls the health care provider when the peak flow is in the green zone.
d. The patient uses albuterol (Proventil) metered dose inhaler (MDI) for peak flows in the yellow zone.
Readings in the yellow zone indicate a decrease in peak flow. The patient should use shortacting β2-adrenergic (SABA) medications. Readings in the green zone indicate good asthma control. The patient should exhale quickly and forcefully through the peak flow meter mouthpiece to obtain the readings. Readings in the red zone do not indicate good peak flow, and the patient should take a fast-acting bronchodilator and call the health care provider for further instructions. Singulair is not indicated for acute attacks but rather is used for maintenance therapy.
DIF: Cognitive Level: Apply (application)
568 | 580
TOP: Nursing Process: Evaluation
MSC: NCLEX: Physiological Integrity
8. A young adult patient who denies any history of smoking is seen in the clinic with a new
diagnosis of chronic obstructive pulmonary disease (COPD). It is most appropriate for the nurse to teach the patient about
a. α1-antitrypsin testing.
b. use of the nicotine patch.
c. continuous pulse oximetry.
d. effects of leukotriene modifiers.
When COPD occurs in young patients,